Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 8, 2006, 4:33 PM MDT for Goshen County, Wyoming. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 4:33 PM MDT (22:33 UTC)
- Expired
- May 8, 2006, 5:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:40 PM MDT | HAIL 0.25 | 10 Nw Jay Em, WY | |
| May 8, 4:56 PM MDT | HAIL 0.88 | 4 Sw Jay Em, WY | |
| May 8, 5:10 PM MDT | HAIL 0.25 | 15 Ese Jay Em, WY | |
| May 8, 5:20 PM MDT | HAIL 0.5 | 29 N Torrington, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 082233
SVRCYS
WYC015-082330-
/O.NEW.KCYS.SV.W.0003.060508T2233Z-060508T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 530 PM MDT
* AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR RAWHIDE BUTTES...OR ABOUT 16 MILES SOUTHWEST
OF LUSK...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JAY EM BY 450 PM MDT...
PRAIRIE CENTER BY 500 PM MDT...
LAT...LON 4248 10462 4249 10464 4261 10464 4261 10433
4261 10407 4254 10407 4231 10407
$$9 follow-up statements
000
WWUS55 KCYS 082239
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
439 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR RAWHIDE BUTTES...OR ABOUT 17 MILES SOUTH
OF LUSK...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JAY EM BY 450 PM MDT...
7 MILES SOUTHWEST OF PRAIRIE CENTER BY 500 PM MDT...
LAT...LON 4244 10461 4244 10465 4261 10464 4258 10433
4252 10407 4254 10407 4231 10407 4236 10437
$$
RUBIN000
WWUS55 KCYS 082244
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
444 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR RAWHIDE BUTTES...OR ABOUT 18 MILES SOUTH
OF LUSK...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JAY EM BY 450 PM MDT...
8 MILES SOUTHWEST OF PRAIRIE CENTER BY 500 PM MDT...
7 MILES NORTHEAST OF HWY 85 AT DRY RAWHIDE CREEK BY 505 PM MDT...
THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. PLEASE SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4226 10465 4244 10462 4261 10455 4258 10433
4254 10406 4254 10407 4227 10406 4220 10434
$$
RUBIN000
WWUS55 KCYS 082251
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
451 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR JAY EM...OR ABOUT 19 MILES SOUTH OF
LUSK...MOVING SOUTHEAST AT 35 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF JAY
EM...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF PRAIRIE CENTER BY 500 PM MDT...
8 MILES NORTHEAST OF HWY 85 AT DRY RAWHIDE CREEK BY 505 PM MDT...
LAT...LON 4222 10462 4244 10462 4261 10451 4258 10433
4259 10406 4254 10407 4227 10406 4217 10426
$$
RUBIN000
WWUS55 KCYS 082257
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
457 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF PRAIRIE
CENTER TO FORT LARAMIE...OR ALONG A LINE EXTENDING FROM 16 MILES
SOUTHEAST OF LUSK TO 20 MILES WEST OF TORRINGTON...MOVING SOUTHEAST
AT 35 MPH.
THESE SEVERE STORMS HAVE A HISTORY OF PRODUCING DIME TO NICKEL SIZE
HAIL.
SEVERE THUNDERSTORMS WILL BE NEAR...
HWY 85 AT DRY RAWHIDE CREEK BY 505 PM MDT...
LAT...LON 4221 10462 4239 10452 4259 10438 4258 10433
4254 10406 4254 10407 4218 10407 4212 10426
$$
RUBIN000
WWUS55 KCYS 082301
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
501 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRAIRIE CENTER TO 6 MILES
WEST OF LINGLE...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
LUSK TO 15 MILES NORTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 35
MPH.
THE LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING NICKEL
SIZE HAIL.
SEVERE THUNDERSTORMS WILL BE NEAR...
LINGLE BY 505 PM MDT...
LAT...LON 4218 10454 4237 10444 4257 10431 4256 10413
4254 10406 4254 10407 4218 10407 4206 10420
$$
RUBIN000
WWUS55 KCYS 082306
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
506 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRAIRIE CENTER TO LINGLE...
OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF LUSK TO 11 MILES
NORTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 35 MPH.
AT 456 PM MDT...THE STORMS PRODUCED NICKEL SIZE HAIL 4 MILES
SOUTHWEST OF JAY EM.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN GOSHEN COUNTY AT 520 PM MDT
LAT...LON 4215 10448 4256 10426 4251 10406 4230 10407
4206 10406
$$
RUBIN000
WWUS55 KCYS 082311
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
511 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF HWY 85
AT DRY RAWHIDE CREEK TO 11 MILES SOUTHEAST OF HWY 85 AT DRY RAWHIDE
CREEK...OR ALONG A LINE EXTENDING FROM 27 MILES SOUTHEAST OF LUSK TO
6 MILES NORTH OF TORRINGTON...MOVING SOUTHEAST AT 35 MPH.
THE LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING NICKEL
SIZE HAIL.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN GOSHEN COUNTY ALONG AND NORTH OF TORRINGTON THROUGH
530 PM MDT.
LAT...LON 4216 10440 4254 10419 4251 10406 4230 10407
4205 10406
$$
RUBIN000
WWUS55 KCYS 082317
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT MON MAY 8 2006
WYC015-082330-
/O.CON.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
518 PM MDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR
NORTHERN GOSHEN COUNTY...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST CENTRAL SIOUX COUNTY TO
EAST CENTRAL GOSHEN COUNTY...OR ALONG A LINE EXTENDING FROM 29 MILES
SOUTHEAST OF LUSK TO TORRINGTON...MOVING SOUTHEAST AT 50 MPH.
THE SEVERE STORMS HAVE HAD A HISTORY OF PRODUCING NICKEL SIZE HAIL.
LAT...LON 4209 10427 4253 10411 4251 10406 4230 10407
4205 10406
$$
RUBIN000
WWUS55 KCYS 082330
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
529 PM MDT MON MAY 8 2006
WYC015-082339-
/O.EXP.KCYS.SV.W.0003.000000T0000Z-060508T2330Z/
GOSHEN WY-
529 PM MDT MON MAY 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY
EXPIRES AT 530 PM MDT...
THE SEVERE THUNDERSTORM HAS MOVED INTO SIOUX COUNTY. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4209 10427 4253 10411 4251 10406 4230 10407
4205 10406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:00 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 8, 3:00 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT MON MAY 8 2006 .SHORT AND MEDIUM TERM...TONIGHT THROUGH SATURDAY...A SECONDARY COLD PUSH WILL REINFORCE THE FALLING TEMPS TONIGHT...BUT THE NEW AIR MASS WILL REMAIN UNSTABLE WITH LINGERING PVA IN THE VERY FAST/PROGRESSIVE UPPER FLOW. THUNDERSTORMS WILL CONTINUE THROUGH SUNSET TONIGHT AND THEN AGAIN TUESDAY AFTERNOON...BUT IN THE MEANTIME SHOWERS WILL OCCUR JUST ABOUT ANY TIME THROUGH MIDDAY WEDNESDAY...WITH ONE PARTICULARLY STRONG IMPULSE SLATED TO CROSS THE NORTHERN ZONES EARLY WEDNESDAY MORNING. THICKNESSES WILL BE SUFFICIENTLY LOW AT THAT TIME TO ALLOW SNOW IN MANY LOCATIONS...BUT THE GROUND WILL BE TOO WARM ON THE PLAINS TO SUPPORT ACCUMULATIONS. BY LATE WEDNESDAY THE FLOW WILL TURN NW AS A STRONG PACIFIC RIDGE EDGES CLOSER. TEMPS WILL RESPOND NICELY AND MAKE FOR A SUMMER-LIKE END TO THE WEEK. SATURDAY WILL REMAIN WARM...BUT THE GFS IS HINTING AT AN UPPER SYSTEM BRINGING SOME SHOWERS AND THUNDERSTORMS. WILL WAIT FOR SOME CONSISTENT RUNS TO INTRODUCE POPS. .LONG TERM...SATURDAY NIGHT THROUGH MONDAY...UPPER RIDGE STILL THE DOMINANT PLAYER IN LATE TERM WITH UPPER LOW GOING BY JUST NORTH OF MONTANA. BOTH 18Z GFS RUN AND 06Z DGEX DO SHOW SOME WEAK ENERGY GOING ACROSS CO SATURDAY NIGHT/SUNDAY WHICH MAY CAUSE A FEW SHOWERS OR WEAK TSTMS OVER SE PART OF CWA...WILL KEEP A LOW POP AND INCLUDE CYS AREA. UPPER LOW MOVES SOUTHEAST INTO UPPER MS VALLEY WHICH CAUSES FLOW OVER OUR CWA TO GO MORE NWLY. THIS WILL BRING AT LEAST SOME SLIGHT COOLING TO OUR FORECAST AREA SUNDAY NIGHT AND MONDAY...BUT WILL KEEP THINGS DRY FOR NOW ON MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM...HATTEN
Hazardous weather outlook, May 8, 11:15 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MDT MON MAY 8 2006 NEZ001>003-019>021-054-055-WYZ059>070-091100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1115 AM MDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AFTER A FEW SHOWERS THIS MORNING...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH AND POSSIBLY SMALL HAIL. SOME SHOWERS WILL REDEVELOP LATE TONIGHT OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS WILL PREVAIL AGAIN ON TUESDAY...AND THESE WILL CHANGE TO WET SNOW TUESDAY NIGHT IN MANY AREAS. SMALL AMOUNTS OF SNOW MAY ACCUMULATE ON LAWNS AND ROOFS. THERE WILL ALSO BE A FEW WEAK THUNDERSTORMS WILL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
In the hours before
Local storm report, May 8, 3:51 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 S CHEYENNE 41.12N 104.79W
05/08/2006 M0.25 INCH LARAMIE WY PUBLIC
0217 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/08/2006 M0.50 INCH LARAMIE WY NWS EMPLOYEE
0220 PM HAIL 3 ESE CHEYENNE 41.13N 104.74W
05/08/2006 M0.25 INCH LARAMIE WY NWS EMPLOYEE
0248 PM HAIL GLENROCK 42.86N 105.86W
05/08/2006 M0.25 INCH CONVERSE WY TRAINED SPOTTER
0328 PM HAIL DOUGLAS 42.76N 105.39W
05/08/2006 M0.88 INCH CONVERSE WY LAW ENFORCEMENT
&&
KPOMEROYThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.